i just got lite sun burn from mino so that is not a very good example
Minocycline may cause your skin to be more sensitive to sunlight than it is normally. Exposure to sunlight, even for brief periods of time, may cause a skin rash, itching, redness or other discoloration of the skin, or a severe sunburn. When you begin taking this medicine:
Stay out of direct sunlight, especially between the hours of 10:00 a.m. and 3:00 p.m., if possible.
Wear protective clothing, including a hat. Also, wear sunglasses.
Apply a sunblock product that has a sun protection factor (SPF) number of at least 15. Some patients may require a product with a higher SPF number, especially if they have a fair complexion. If you have any questions about this, check with your doctor.
Apply a sunblock lipstick that has an SPF of at least 15 to protect your lips.
Do not use a sun lamp or tanning bed or booth.
If you have a severe reaction from the sun, check with your doctor.
Yes I realize that you can be sun sensitive with mino too but it occurs more with doxy.
I burned very quickly (less than 20 minutes) on doxy but was fine on mino.
I’ve read others experience is similar. I am fair skinned with freckles.
Another side effect that mino has and doxy doesn’t - it can stain the teeth a grey/blue colour but it can be under the surface so cleaning may not get rid of it but doxy can stain the outer surface - more a brownish colour.
Mino can also stain the thyroid (rare)
Moderator, Lyme Forum
Symp started April/2013; Buhner's Lyme May 15-July24/14; Igenex pos. July 3/14
Doxy: July 4-Aug.24/14;Zithro July26-Aug24/14; Amox + Proben. Aug. 29/14;
added biaxin Sept. 26/14
Disc. amox,added Ceftin Nov. 20th.;
Disc. biaxin added Buhner bart herbs Dec/14;Jan/15 pulsing Tinda (w/ Ceftin);
Abx/herb break Apr-July/15; July-mino; Aug. added Rif;
Nov./15 mino - to biaxi
Post Edited (Girlie) : 4/1/2018 11:08:57 PM (GMT-6)